Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Suggest treatment for skin eruptions after taking calcium and iron supplements during pregnancy

DOCTOR OF THE MONTH - Mar 2015
Mar 2015
User rating for this question
Excellent
Answered by

OBGYN, Maternal and Fetal Medicine
Practicing since : 2009
Answered : 4861 Questions
Question
hi
i am currently 15 weeks pregnant. My gyanc has asked me to start calcium and iron tablets along with susten 200 and a protein powder Ensure which I have been taking since a month. (image of calcium n iron tablets is attached)
Recently i have noticed that i am having pimple like breakouts on my hand particularly on arms.
Can I replace these calcium n iron tablets with milk and dates or something? or do something to reduce the heat these tablets are causing?
Wed, 16 May 2018 in Pregnancy
 
 
Answered by Dr. Deepti Verma 1 hour later
Brief Answer:
Iron can be stopped

Detailed Answer:
Hi dear,
I have gone through your question and understand the concerns.
The eruptions can be due to infection, allergy or side effect of iron.
You should consult a dermatologist for proper examination and treatment accordingly.
Calcium is unlikely to cause these skin lesions.
Moreover, calcium supplementation is unlikely to be fulfilled by milk alone.
Iron can be stopped and iron rich foods like groundnut, jaggery, leafy vegetables, dates etc should be taken for supplementation.
Hope you found the answer helpful.
Regards
Dr Deepti Verma
OBGYN
Maternal and fetal medicine specialist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor